Well, I am no expert as I am not a doctor, but I do have an old (2003 edition) Physician's Desk Reference for medications.
This is what it says about zoloft under the general heading "Adverse Reactions", and then the specific heading of "Disorders of Skin and Appendages" - Infrequent: pruritis, acne, urticaria, alopecia, dry skin, erythematous rash, photosensitivity reaction, maculopapular rash;
i take lexapro and find ever since starting my hair doesn't curl as nicely.
Curlupanddye - Christina, 18/f/Australia.
2B medium brown hair layered from cheekbone to 10 cms below shoulder.
Not sure whether to cut it shorter or grow it longer? it's so flat and gross right now =(
I'm taking Celexa and have not noticed a difference, except maybe slightly drier hair but that could be do to the weather.
ETA: I've been on the medication for a while now and have noticed that I'm less curly, I've become a 3A/B now. But my hair's grown a lot! It is also a bit thinner but I think that's due to something else.
Fat does not make you fat. It's actually pretty important.
I was just going to post the same question! I'm just coming off lexapro (didn't work...sigh...depression is hell) I don't have the breakage, but my curls are getting way less defined since starting the medication.
I'll see if they get better after being off the meds.
I went through a bout with terrible hair loss, and after much consultation with the dermatologist, the only culprit we could determine was Wellbutrin SR. Once I switched back to the regular formula, the problem eventually went away (though it took a long time).
Hair type: Completely confused: mostly 3a, some 3b parts, and even 2 in places; very fine and thin. Products: Elucence clarifying & MBC; CK, F/X Curl Booster Fixative Gel (when I can find it)
I just read about this online tonight. It said that some depression meds will cause hair loss. I don't remember the website but I did a search for zoloft+hair changes.
I am also on Zoloft. I haven't noticed any changes with my hair. Other than bad haircut (see under 3A and what happened.) I have been on med for a while now.
most, if not all psychotropic medications tend to dry you out, so many of you may notice problems with your skin. you should be drinking tons of water-not just the 8 glasses a day, and avoid caffeinated stuff. if you must have coffee or whatever, for one cup of coffee, have one and half cups of water.
i've been on andtideps for a LONG time, so its hard for me to determine whether there were any changes (17-present/22). actually, my hair is in better shape because i've learned HOW to take care of it. so i'm a bad judge.
i started the wellbutrin sr about 4 months ago, and that hasn't caused any hair loss for me.
another thing i would suggest is to make sure you are eating a LOT of fresh veggies and fruits-it's summertime, and they are so delicious this time of year. i noticed that when my diet was lacking in these foods, i would lose more hair, or when i became stressed from my courseload, i wouldn't be eating much and would lose hair.
In any case, the RDA for iodine is ridiculously low (see http://www.mbschachter.com/Iodine.htm, especially considering how iodine has to compete against other minerals for absorption, so the solution is to supplement with additional iodine way above the RDA.
2A/3A, medium length, layered, colored dark/medium ash blonde - "CGer" since April '02.
"Converting the 'curlskeptics' one curly head at a time..." HWHC